Hi, I have been being treated for a very severe anxiety/panic disorder since August 2004. I currently take 1 mg of Xanax per day in 4 divided .25 mg doses. I found out that I am about 5 weeks pregnant and my psychiatrist and I have agreed that I must stop taking Xanax due to the risk of birth defects and problems with withdrawal in the baby after delivery. My doctor wants me to stop the Xanax by discontinuing one .25 mg dose every five days until I am down to none (in other words, it will take 2 weeks to stop completely - I will remove a dose, wait 5 days, remove another, wait 5 days, remove another, wait 5 and then stop). I am extremely terrified of the prospect of having bad withdrawal symptoms and seizures. The Xanax did not even control my anxiety really well, as I still have had panic attacks from time to time and have daily anxiety (primarily focused on obsessions about my health). Do you think that this tapering schedule is too fast? Am I risking seizure or terrible withdrawal if I taper this fast? I know it will be uncomfortable, I just fear having tachycardia and palpitations and seizures from the removal of Xanax. I did stop .75 mg per day cold turkey over a year ago and wound up in the ER with a heart rate of 150 and in absolute mortal terror - I didn't have a seizure, though. Should I take a seizure medication to prevent the risk of seizure? If so, can you recommend one that will not harm my fetus and won't cause cardiovascular side effects like tachycardia and palpitations? I do take 12.5 mg per day of Toprol XL to control tachycardia from panic attacks - should I up this dose while going through the withdrawal period? Any help you can give is greatly appreciated as I cannot tell you how scared I am that I am going to have a seizure. I am 33 years old, in excellent health, low BP, low cholesterol levels, etc. by way of background info.